Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 121, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at May 29, 2005, 10:30 PM CDT for Galveston County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 29, 2005, 10:30 PM CDT (03:30 UTC)
- Expired
- May 29, 2005, 11:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Galveston County, TX
The radar
The Houston radar (KHGX), 32 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 3.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1553 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1148 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 9:30 PM CDT, 1 hour earlier.
Area forecast discussion, May 29, 9:30 PM CDT, 1 hour before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
930 PM CDT SUN MAY 29 2005
.UPDATE...
A STATIONARY FRONT WAS LOCATED ACROSS SE TX THIS EVENING...MAINLY
ALONG THE INTERSTATE 10 CORRIDOR. WATER VAPOR SHOWED ONE
SHORTWAVE TROUGH MOVING OVERHEAD AND COULD SEE ANOTHER APPROACHING
FROM NORTHERN MEXICO. AM EXPECTING STORMS TO CONTINUE DEVELOPING
GIVEN THE DIFFLUENT FLOW AT 300 AND 200 MB AND THE HIGH PW/S ALONG
AND SOUTH OF THE BOUNDARY. SOME OF THE GPS PW/S RANGED FROM 1.8
ALONG THE BOUNDARY TO 2.1 AT GALVESTON BAY.
THUS...ISSUED A FLOOD WATCH FOR TONIGHT THROUGH 12Z MONDAY.
RAINFALL POTENTIAL OF 2 INCHES IS POSSIBLE WITH SOME ISOLATED
AMOUNTS OF 3 TO 5 INCHES DUE TO TRAINING.
PL-40
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...
FLOOD WATCH FROM 7 PM SUNDAY UNTIL 7 AM MONDAY FOR THE FOLLOWING
ZONES...AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
JACKSON...LIBERTY...MATAGORDA...MONTGOMERY...POLK...SAN
JACINTO...WALKER...WALLER...WASHINGTON...AND WHARTON.
TORNADO WATCH FROM 7 PM SUNDAY UNTIL 11 PM SUNDAY FOR THE
FOLLOWING ZONES...AUSTIN...BRAZORIA...BRAZOS...BURLESON...
CHAMBERS...COLORADO...FORT BEND...GALVESTON...GRIMES...
HARRIS...HOUSTON...JACKSON...LIBERTY...MADISON...
MATAGORDA...MONTGOMERY...POLK...SAN JACINTO...TRINITY...
WALKER...WALLER...WASHINGTON...AND WHARTON.
GM...
TORNADO WATCH FROM 7 PM SUNDAY UNTIL 11 PM SUNDAY FOR THE
FOLLOWING ZONES...GALVESTON BAY...AND MATAGORDA BAY.
&&Hazardous weather outlook, May 29, 12:29 PM CDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1229 PM CDT SUN MAY 29 2005 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-301200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- 1229 PM CDT SUN MAY 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. ...MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT... .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL TEXAS THIS AFTERNOON AS A MID AND UPPER LEVEL DISTURBANCE MOVES EASTWARD ACROSS THE STATE. THIS ACTIVITY IS EXPECTED TO SPREAD EASTWARD AS THE AFTERNOON AND EVENING PROGRESSES. LARGE HAIL...STRONG DAMAGING WINDS AND TORNADOES ARE ALL POTENTIAL SEVERE WEATHER THREATS WITH THESE STORMS AS THEY MOVE INTO SOUTHEAST TEXAS LATER ON TODAY AND TONIGHT. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED TO BE COMMON LATE THIS AFTERNOON AND TONIGHT WITH ISOLATED AREAS POSSIBLY EXPERIENCING 3 TO 4 INCHES OF RAIN. A FLOOD WATCH MAY BE NEEDED FOR PORTIONS OF SOUTHEAST TEXAS TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A SLOW MOVING MID AND UPPER LEVEL TROUGH OF LOW PRESSURE WILL SHIFT EAST AND MOVE OVERHEAD ON MONDAY. THIS FEATURE...COUPLED WITH A VERY MOIST AND UNSTABLE AIRMASS...WILL TRIGGER ADDITIONAL SHOWERS AND THUNDERSTORMS ACROSS THE AREA. LOCALLY HEAVY RAINFALL WILL BE A POSSIBILITY ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, May 29, 5:05 PM CDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
505 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL ROCK ISLAND 29.53N 96.57W
05/29/2005 1.75 INCH COLORADO TX LAW ENFORCEMENT
0425 PM HAIL COLUMBUS 29.70N 96.55W
05/29/2005 1.75 INCH COLORADO TX LAW ENFORCEMENT
0430 PM HAIL 7 W COLUMBUS 29.70N 96.67W
05/29/2005 1.00 INCH COLORADO TX LAW ENFORCEMENT
&&
PBLOODSpecial weather statement, May 29, 8:25 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 825 PM CDT SUN MAY 29 2005 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-300700- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- 825 PM CDT SUN MAY 29 2005 ...NWS HGX WSR-88D RADAR HAS BEEN DOWN SINCE 817 PM CDT... OUR RADAR HAS INDICATED A HARDWARE FAILURE. AN ET HAS BEEN NOTIFIED AND IS ENROUTE. WILL NOTIFY ALL IF/WHEN SYSTEM IS RESTORED DURING THIS WEATHER EVENT. FOR THOSE VIEWING DATA ON THE WEB...THE LAKE CHARLES...LCH... CENTRAL TEXAS...GRK... AND CORPUS CHRISTIE... CRP... NWS RADARS ARE BEST FOR MONITORING ONGOING THUNDERSTORMS ACROSS SOUTHEAST TEXAS TONIGHT. READ
Special weather statement, May 29, 9:01 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 901 PM CDT SUN MAY 29 2005 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-300500- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- 901 PM CDT SUN MAY 29 2005 ...NWS HGX WSR-88D RADAR BACK IN SERVICE... OUR ELECTRONICS TECHNICIAN HAS WORKED HIS MAGIC. AS OF 9 PM HGX WSR-88D RADAR IS ONCE AGAIN OPERATIONAL AND SHOULD BE UPDATING DATA ON WEBSITES. READ
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:11 PM CDT | Tornado Warning | HGX | Harris, Liberty | 34 min |
| May 29, 7:13 PM CDT | Tornado Warning | HGX | Austin, Colorado, Wharton | 33 min |
| May 29, 7:28 PM CDT | Severe Thunderstorm Warning | HGX | Fort Bend | 18 min |
| May 29, 7:45 PM CDT | Severe Thunderstorm Warning | HGX | Liberty | 48 min |
| May 29, 8:02 PM CDT | Flash Flood Warning | HGX | Liberty | 3 hr |
| May 29, 8:32 PM CDT | Special Marine Warning | HGX | 58 min | |
| May 29, 9:12 PM CDT | Flash Flood Warning | HGX | Harris | 3 hr |
| May 29, 9:53 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend, Matagorda, Wharton | 52 min |
| May 29, 9:59 PM CDT | Special Marine Warning | HGX | 2 hr | |
| May 29, 10:40 PM CDT | Severe Thunderstorm Warning | HGX | Chambers, Harris | 50 min |
| May 29, 10:48 PM CDT | Tornado Warning | HGX | Galveston | 42 min |
| May 29, 11:38 PM CDT | Special Marine Warning | HGX | 2 hr | |
| May 30, 12:42 AM CDT | Special Marine Warning | HGX | 2 hr | |
| May 30, 1:36 AM CDT | Special Marine Warning | HGX | 114 min | |
| May 30, 2:38 AM CDT | Special Marine Warning | HGX | 67 min | |
| May 30, 3:32 AM CDT | Special Marine Warning | HGX | 58 min | |
| May 30, 6:49 PM CDT | Special Marine Warning | HGX | 86 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.